Drug Overdose

  1. 0
    hi...

    this is my very first post on here.. i don't even know if i'm asking on the right place but i'd like some direction. i have a patient with drug overdose for the first time and have to do a care plan for him.
    i've chosen the nursing dxs:
    1- impaired gas exchange r/t alveoli destruction aeb dyspnea, hypoxia, expiratory wheezing, somnolence, and diaphoresis.


    2- ineffective tissue perfusion r/t decreased hemoglobin concentration in blood aeb dysrhythmias secondary to myocardial infarction.


    3- deficient fluid volume r/t active fluid loss aeb elevated hematocrit, decreased urine output.

    a little background of my patient is that he had an mi.. his mom found him laying on the floor when she got home and rushed to the hospital. he was in the icu for a day and was transferred to med-surg floor. his liver function tests are sky high alt - 2541 and ast 2634 and his cbc is out of whack too with critical wbc and increased neutrophils..

    the question is: are my nursing dx good enough? it's the first time i get a drug overdose, so i'm a little lost on this one.. help???
  2. Get the Hottest Nursing Topics Straight to Your Inbox!

  3. 3 Comments so far...

  4. 0
    Just some things to think about
    What drug did he overdose on?
    Was it intentional overdose, does he have a history of drug abuse?
    What are the goals and interventions to go along with the diagnosis, what can you do to improve the outcome for the patient?
    what do you think is happening to him given the lab results?
  5. 0
    My first thought is to sort out the medical problems here. This MI you casually mentioned is a big deal. Related to what? The drug, hypoxia? You don't provide enough information, we would need to see the whole picture. And I'm not asking you to post it. Did the MI come first, was it caused by the OD? In my mind if you sort out events leading up to hospitalization it will help you understand the order of events and pathologies that result.
  6. 0
    You don't give the age, and was it cocaine he OD'd on? That will cause an MI because the coronary arteries spasm.
    You did not give enough info.

    You can't have both decreased Hemoglobin and elevated hematocrit. They both measure the same thing basically, so if one is down, so is the other. Can give us the lab values? Dysrhythmias maybe due to necrotic cardiac tissue and not low hgb. You might try decreased cardiac output R/T dysrhythmias.
    What is the urine volume? What do you mean by active fluid loss????

    What do you mean by alveoli destruction?

    Ok going back to finish grading care plans!!!


Top